North Dakota, 2006

Hail in North Dakota, May 26, 2006

May 26, 2006 · NWS BIS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at May 26, 2:10 PM CST, 3 hours 20 minutes earlier.

Area forecast discussion, May 26, 2:10 PM CST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
310 PM CDT FRI MAY 26 2006

.SHORT TERM...TODAY THROUGH MONDAY NIGHT...
MAIN PROBLEMS TODAY ARE CONVECTION TONIGHT AND SATURDAY NIGHT.
SURFACE TROUGH EXTENDS FROM WYOMING NORTHEAST TO WESTERN NORTH
DAKOTA. COLD FRONT IN EASTERN MONTANA WITH WARM FRONT EAST-WEST
THROUGH SOUTHERN NORTH DAKOTA. CONVECTION BEGINNING TO DEVELOP IN
EASTERN WYOMING AND EXPECT THIS SPREAD NORTH AND EAST THIS AFTERNOON
AND EVENING THOUGH 18Z SOUNDINGS FROM KGGW AND KUDX SHOW SIGNIFICANT
CAP STRENGTH STILL EVIDENT WITH CIN OF -135 AT BOTH SITES. SURFACE
WOBBLES BACK AND FORTH AS MID LEVEL SOUTHWEST FLOW REMAINS PARALLEL
TO SURFACE TROUGH BUT EVENTUALLY MOVES EAST OF CWA BY SUNDAY.
FORECAST  AREA REMAINS IN SLIGHT RISK BOTH THIS EVENING AND
TOMORROW.

SUNDAY SURFACE LOW MOVES SLOWLY EAST INTO MINNESOTA WITH MID LEVEL
TROUGH MOVING OVER WESTERN NORTH DAKOTA. CONTINUED SHOWERS AND
THUNDERSTORMS WITH CHANCE POPS BUT SIGNIFICANTLY COOLER TEMPS AS
THICKNESS FALLS FROM 582 EAST TO 555 NORTHWEST CORNER.

.LONG TERM...MONDAY THROUGH THURSDAY...
TUESDAY AND WEDNESDAY THE FORECAST AREA SHOULD SEE ZONAL FLOW ALOFT
ACROSS THE FORECAST AREA WITH GOOD SURFACE MOISTURE AND INSTABILITY
THROUGH.  THE PROBLEM WILL BE THE WEAK SURFACE GRADIENT AND LACK OF
SURFACE FORCING. CONSEQUENTLY...WILL STAY WITH ON AND OFF AGAIN
SLIGHT CHANCE OF TSTMS THROUGH THE FORECAST PERIOD.  MODELS HAVE
UNDERGONE A CHANCE IN THE PAST 24 HOURS AND NOW INDICATE A UPPER
LEVEL RIDGE TO BUILD OVER THE ROCKIES BY THE END OF THE FORECAST
PERIOD. BUT THE TRANSITION IS SLOW...AND FOR NOW WILL KEEP A CHANCE
OF TSTMS OFF AND ON THURSDAY AND FRIDAY.  TEMPS SHOULD REMAIN ABOVE
NORMAL THROUGH THE PERIOD.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

HW/TSW
Hazardous weather outlook, May 26, 3:42 AM CST, 13 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
442 AM CDT FRI MAY 26 2006

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-270945-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
442 AM CDT FRI MAY 26 2006 /342 AM MDT FRI MAY 26 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE TROUGH WILL MOVE INTO WESTERN AND CENTRAL NORTH
DAKOTA TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP
THIS EVENING AND OVERNIGHT ACROSS THE FORECAST AREA. SOME
THUNDERSTORMS MAY BE SEVERE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED FOR
SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND SATURDAY NIGHT.

NH

The radar

The Bismarck radar (KBIS), 83 km away, was scanning. The volume nearest the first event began at 23:28 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Sioux

When
May 26, 5:30 PM CST to 5:35 PM CST
Where
Sioux County, Selfridge
Measured
0.75 in hail
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
46.033, -100.933

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505218.